MAUDE Adverse Event Report: TORNIER INC TORNIER PERFORM REVERSED LATERALIZED BASEPLATE 3MM DIA 25MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

TORNIER INC TORNIER PERFORM REVERSED LATERALIZED BASEPLATE 3MM DIA 25MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Catalog Number DWJ502
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Joint Impingement (4834)
Date of Event 12/30/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A planned revision surgery was performed by the surgeon using the blueprint planning feature.Reason for revision - soft tissue interposition and the implant and/or impingement of the lesser tuberosity on the coracoid.
 
Additional Manufacturer Narrative
Additional information has been requested and, if received, will be provided in a supplemental report.
 
Additional Manufacturer Narrative
The reported event was confirmed based on the formal medical expert opinion.The device inspection was not possible as the product was not returned for investigation.A review of the operative notes by the medical expert stated: ¿the surgeon reported that a revision surgery was performed for a painful left shoulder, with no specific preoperative indication other than persistent pain.During the exploratory revision, the fixation and positioning of both the humeral component and the glenoid baseplate were evaluated.The surgeon confirmed that both components were well positioned and securely fixed to the bone.To fully assess the stability of the glenoid baseplate, the four peripheral screws were removed, which necessitated the placement of new screws upon reassembly.Based on intraoperative findings, the surgeon concluded that the likely cause of the patient¿s pain was an oversized glenosphere combined with impingement of the greater tuberosity against the undersurface of the acromion.Consequently, the glenosphere was downsized, and a portion of bone from the greater tuberosity was resected to alleviate impingement.¿ the device history record could not be reviewed because the affected device was not returned, and the lot number was not communicated.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.A review of the labeling did not indicate any abnormalities.Based on the investigation and formal medical expert opinion, the root cause is attributed to a patient related issue leading to pain due to impingement.The pain was likely due to an oversized glenosphere and impingement of the greater tuberosity.If device is returned or any further information is provided, the investigation report will be reassessed.
 
Event or Problem Description

Brand Name
TORNIER PERFORM REVERSED LATERALIZED BASEPLATE 3MM DIA 25MM
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork NA
EI   NA
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key24303803
Report Number0001649390-2026-00112
Device Sequence Number12047769
Product Code PHX
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161742
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberDWJ502
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer04/14/2026
Initial Report FDA Received Date02/10/2026
Supplement Report FDA Received Date05/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale